Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD20
Jun 22, 2008

I am about to have monotherapy for HIV related Castlemans and have been told this will affect my CD20. Firstly what is that and is it important and what effect will it have on my CD4 count if any which I thought was the important number. My current CD4 is 390 25% VL<40. tHANKS

Response from Dr. Young

Thanks for your post.

Castleman's disease is thought to be caused by an unusual overgrowth of certain types of B (not T) cells, that harbor the CD20 surface marker. B cells are the other arm of the immune system-- the part responsible for making antibodies. Treatments of Castleman's are aimed at lowering CD20 levels.

Since B and T cells represent different (but important) parts of the immune system, there should be no direct effect on CD4s.

Nevertheless, since lowering B cell levels could lower your overall immune function, it will be important to keep an eye on your HIV- and overall health during treatment.

Best of health, BY



Previous
is this combo good?
Next
Purbac d.s and rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement